Tennessee, 2015

Tornado and Hail in Tennessee, April 3, 2015

April 3, 2015 · NWS OHX · 44 events in 14 counties and zones

The largest severe weather event during the spring of 2015 in Middle Tennessee affected the region during the afternoon and evening hours on April 3. Scattered to numerous showers and thunderstorms, including some supercells and bow echoes, developed ahead of a cold front approaching the area, and brought widespread damaging winds, large hail, and one EF0 tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$523,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The largest severe weather event during the spring of 2015 in Middle Tennessee affected the region during the afternoon and evening hours on April 3. Scattered to numerous showers and thunderstorms, including some supercells and bow echoes, developed ahead of a cold front approaching the area, and brought widespread damaging winds, large hail, and one EF0 tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 3, 10:23 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 3, 10:23 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT FRI APR 3 2015

.UPDATE...

APPROACHING COLD FRONT STILL WELL NORTHWEST EXPECTED TO PUSH
ACROSS THE MID-STATE LATER TODAY. SURGING AIR AHEAD POSTING
60 DEGREES DEWS. AIRMASS CURRENTLY HOLDING CAP AROUND 5-7KFT
BUT MIXING LATER TODAY EXPECTED TO BREAK IT. AVAILABLE ENERGY
INCREASING TO 1000-1500...AND LOW-LEVEL SHEAR IS QUITE GOOD
AS WELL. EXPECTATIONS IS THAT SCATTERED STORMS WILL DEVELOP
EARLY THIS AFTERNOON...ESPECIALLY NORTH...AHEAD OF A SQUALL
LINE JUST PRECEDING THE COLD FRONT. AIRMASS PARAMETERS WILL
BE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS...SPECIFICALLY
DAMAGING WIND AND LARGE HAIL INTO THE LATE EVENING. SEVERE
THREAT WILL END LATE TONIGHT AS THE FRONT MOVES EAST.

&&

.PREV DISCUSSION... /ISSUED 614 AM CDT FRI APR 3 2015/

UPDATE...FOR 12Z AVIATION FORECASTS.

AVIATION...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING, BRINGING SCATTERED TO NUMEROUS
THUNDERSTORMS. STRONG AND GUSTY WINDS ARE EXPECTED SURFACE AND
ALOFT, WITH SURFACE GUSTS OF 30 KTS OR GREATER AND 850MB JET
VELOCITIES AROUND 50 KTS. SFC FRONT SHOULD CLEAR MIDDLE TN
AROUND 03Z/04, WITH GUSTY WEST AND NORTHWEST WINDS BEHIND IT.
OUTSIDE OF THUNDERSTORM AREAS EXPECT VFR CONDITIONS TO PREVAIL.
HOWEVER, AS THUNDERSTORMS INCREASE THIS AFTERNOON AND TONIGHT,
EXPECT MVFR CONDITIONS TO BECOME MORE PREVALENT, WITH THE
POSSIBILITY OF BRIEF IFR CONDITIONS IN THE STRONGEST TSTM CELLS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Apr 3, 4:07 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT FRI APR 3 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
507 AM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS
EVENING OVER ALL OF MIDDLE TENNESSEE...WITH THE GREATEST CHANCE
FOR SEVERE WEATHER EXPECTED TO BE FROM 1 PM CDT THIS AFTERNOON
UNTIL 10 PM CDT TONIGHT. THE MAIN CONCERN WILL BE DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...A FEW TORNADOES WILL
ALSO BE POSSIBLE...AS WELL AS BRIEF FLOODING DUE TO TORRENTIAL
DOWNPOURS.

SOUTHERLY WINDS WILL INCREASE TODAY...WITH FREQUENT GUSTS OVER
30 MPH. WIND GUSTS TO OVER 40 MPH ARE EXPECTED LATE THIS
AFTERNOON AND EVENING. WINDS OF THIS INTENSITY COULD BREAK TREE
LIMBS EVEN BEFORE THE THUNDERSTORMS ARRIVE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST AND FREEZING TEMPERATURES ARE POSSIBLE LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY ALONG THE CUMBERLAND
PLATEAU AND IN LOW LYING AREAS WEST OF THE PLATEAU. THOSE WITH
TENDER VEGETATION MAY WANT TO CONSIDER EITHER COVERING VULNERABLE
PLANTS OR BRINGING THEM INDOORS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TODAY AND
TONIGHT...AS THUNDERSTORMS MOVE THROUGH.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Apr 3, 7:34 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
834 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     8 NNW SPARTA            36.04N  85.53W
04/02/2015  M60 MPH          WHITE              TN   AWOS

            SPARTA AIRPORT

0341 PM     TSTM WND DMG     3 SW CENTERVILLE        35.76N  87.49W
04/02/2015                   HICKMAN            TN   FACEBOOK

            SEVERAL SHINGLES RIPPED OFF ROOF...HEAVY WOODEN ROCKING
            CHAIR THROW INTO SIDE OF HOUSE AND BROKEN...AND MANY
            OTHER ITEMS TOSSED ABOUT IN THE YARD. TIME ESTIMATED
            BASED ON RADAR.

0355 PM     TSTM WND GST     BON AQUA                35.95N  87.33W
04/02/2015  E50 MPH          HICKMAN            TN   FACEBOOK

            PEA SIZE HAIL ALSO FALLING.

0410 PM     TSTM WND DMG     4 W FAIRVIEW            35.98N  87.20W
04/02/2015                   WILLIAMSON         TN   FACEBOOK

            POWERLINES DOWN AND BLOCKING ONE LANE OF TRAFFIC AT OLD
            COX PIKE BY CROW CUT RD. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1500416 OHX1500419 OHX1500418 OHX1500417

MDAVIS

The radar

The Nashville radar (KOHX), 31 km away, was scanning. The volume nearest the first event began at 18:52 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 7 hail, 1 tornado, 1 lightning. Local standard time, as filed.

Hail, Robertson

When
April 3, 12:50 PM CST
Where
Robertson County, 3 mi NW of White House
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.501, -86.698

Hail, Sumner

When
April 3, 1:00 PM CST
Where
Sumner County, 4 mi NE of White House
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.511, -86.599

Hail, Sumner

When
April 3, 1:08 PM CST
Where
Sumner County, 1.13 mi NE of Rock Bridge
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
36.533, -86.368

Quarter size hail was reported by a CoCoRaHS observer 4.5 miles NW of Bethpage.

Thunderstorm Wind, Davidson

When
April 3, 3:50 PM CST
Where
Davidson County, Whites Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.270, -86.830

Numerous trees were blown down throughout Davidson County especially in the Whites Creek and Hillsboro areas.

Thunderstorm Wind, Davidson

When
April 3, 3:59 PM CST
Where
Davidson County, 1.4 mi W of Hopewell
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
36.233, -86.655

Trees and power lines were blown down which blocked Ocoee Trail.

Thunderstorm Wind, Davidson

When
April 3, 4:00 PM CST
Where
Davidson County, 3.03 mi ENE of Pegram
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.119, -87.001

The roof of a shed was blown off and a go cart was thrown near Pond Creek Road at Old Charlotte Pike.

Thunderstorm Wind, Davidson

When
April 3, 4:02 PM CST
Where
Davidson County, 1.05 mi ENE of The Hermitage
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.226, -86.603

Power line was blown down blocking the roadway in the 4000 block of Saundersville Road.

Thunderstorm Wind, Wilson

When
April 3, 4:03 PM CST
Where
Wilson County, 4.48 mi NNE of Greenlawn
Measured
59 kt (68 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.313, -86.551

A wind gust of 68 mph was measured by a broadcast meteorologist on a home weather station at the north end of Saundersville Ferry Road.

Thunderstorm Wind, Davidson

When
April 3, 4:04 PM CST
Where
Davidson County, 0.81 mi NNE of West Meade
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.130, -86.913

A Facebook report indicated several trees were blown down on River Road.

Thunderstorm Wind, Davidson

When
April 3, 4:04 PM CST
Where
Davidson County, 0.46 mi S of Richland
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.143, -86.881

A Facebook photo showed a roof partially blown off an apartment building at the Premier West Apartments.

Thunderstorm Wind, Davidson

When
April 3, 4:04 PM CST
Where
Davidson County, 0.82 mi WSW of Tulip Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.197, -86.614

Trees and signs were blown down at Terry Lane and Hartwell Drive.

Thunderstorm Wind, Sumner

When
April 3, 4:04 PM CST
Where
Sumner County, 0.44 mi ESE of Saundersville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.328, -86.563

Twitter photo showed a railroad crossing arm was snapped in half on Winston Hills Parkway.

Thunderstorm Wind, Sumner

When
April 3, 4:04 PM CST
Where
Sumner County, 2 mi SE of Hendersonville
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.260, -86.595

Trees were blown down 2 miles southeast of Hendersonville.

Thunderstorm Wind, Wilson

When
April 3, 4:07 PM CST
Where
Wilson County, 1.28 mi NE of Greenlawn
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.261, -86.552

A tree was blown down and blocked Saundersville Ferry Road just north of Saundersville Road.

Thunderstorm Wind, Davidson

When
April 3, 4:08 PM CST
Where
Davidson County, 1.47 mi SSE of Richland
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
36.129, -86.873

A large tree was blown down and blocked the intersection of Hickory Valley Road at Summerly Drive.

Thunderstorm Wind, Davidson

When
April 3, 4:08 PM CST
Where
Davidson County, 1.43 mi S of Richland
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.129, -86.878

A Twitter report indicated trees were blown down on Hillwood Drive.

Thunderstorm Wind, Davidson

When
April 3, 4:09 PM CST
Where
Davidson County, 1.49 mi NE of Belle Meade
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.118, -86.855

A Twitter report indicated power lines were blown down across the roadway at 108 Belle Meade Blvd.

Thunderstorm Wind, Davidson

When
April 3, 4:10 PM CST
Where
Davidson County, 1.62 mi NW of Oak Hill
Measured
56 kt (64 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
36.117, -86.840

A tree fell onto and crushed part of a house in Green Hills.

Thunderstorm Wind, Wilson

When
April 3, 4:10 PM CST
Where
Wilson County, 3.03 mi N of Silver Bottom
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.273, -86.511

A Twitter report indicated a dock was flipped over and damaged at Cedar Creek Marina on Old Hickory Lake.

Thunderstorm Wind, Davidson

When
April 3, 4:10 PM CST
Where
Davidson County, 7.36 mi WSW of Mt Juliet
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.147, -86.634

A Facebook report indicated multiple trees and a power line were blown down in the Villages of Larchwood subdivision south of I-40 and west of Bell Road.

Hail, Davidson

When
April 3, 4:10 PM CST
Where
Davidson County, 2.33 mi SW of Nashville
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.149, -86.813

A Twitter report indicated nickel size hail in Centennial Park.

Thunderstorm Wind, Davidson

When
April 3, 4:12 PM CST
Where
Davidson County, 1.1 mi E of Oak Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.101, -86.800

Twitter reports indicated several trees and power poles were snapped and blocked Granny White Pike at Shackleford Road just south of Lipscomb University.

Thunderstorm Wind, Williamson

When
April 3, 4:15 PM CST
Where
Williamson County, 0.9 mi NW of Lampley Store
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.910, -87.160

A Twitter report indicated two trees were blown down at a farm along Highway 840 5 miles south-southwest of Fairview.

Hail, Davidson

When
April 3, 4:19 PM CST
Where
Davidson County, 0.72 mi S of Woodbine
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.110, -86.722

Quarter size hail was reported at I-24 and Briley Parkway.

Tornado, Williamson

When
April 3, 4:22 PM CST to 4:30 PM CST
Where
Williamson County, 0.54 mi SE of Kingfield to 1.85 mi ESE of Bingham
Rating
EF0
Path length
5.6 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.915, -87.042

An NWS storm survey found a small EF0 tornado with max winds of 80 mph intermittently touched down in the Kingfield community of western Williamson County, then moved eastward north of Leipers Fork before lifting west of Franklin. A carport was blown down a hillside on Hargrove Road, and a couple of homes and outbuildings received minor roof damage on Wilkins Branch Road. A few trees were blown down along Old Highway 96 and in the hills south of Parker Branch Road. The worst damage occurred near the intersection of Parker Branch Road and Old Hillsboro Road, where two homes had considerable roof damage and numerous trees were snapped and uprooted. A few more trees were blown down on Boxley Valley Road, McMillan Road, and Boxley View Lane before the tornado lifted.

Lightning, Davidson

When
April 3, 4:25 PM CST
Where
Davidson County, Antioch
Property damage
$200,000
Reported by
Broadcast Media
Coordinates
36.070, -86.670

A home in Antioch was struck by lightning and destroyed in the resulting fire.

Thunderstorm Wind, Jackson

When
April 3, 4:48 PM CST
Where
Jackson County, 2.22 mi S of Whitleyville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.418, -85.676

A Facebook report indicated trees were blown down near Whitleyville with one blocking Old Highway 85.

Thunderstorm Wind, Rutherford

When
April 3, 4:53 PM CST
Where
Rutherford County, Almaville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.870, -86.600

A Facebook photo showed minor roof damage to a home in Almaville.

Thunderstorm Wind, Dekalb

When
April 3, 4:59 PM CST
Where
Dekalb County, Temperance Hall
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.080, -85.900

A few trees were blown down in Temperance Hall.

Thunderstorm Wind, Rutherford

When
April 3, 5:04 PM CST
Where
Rutherford County, Murfreesboro
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.850, -86.420

A large tree fell on a house in Murfreesboro.

Hail, Cumberland

When
April 3, 5:05 PM CST
Where
Cumberland County, Crossville
Measured
1 in hail
Reported by
Social Media
Coordinates
35.950, -85.030

Thunderstorm Wind, Cumberland

When
April 3, 5:08 PM CST
Where
Cumberland County, 1.31 mi NE of Oak Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.996, -85.007

Trees were blown down on Fred Ford Road at Genesis Road.

Hail, Cumberland

When
April 3, 5:08 PM CST
Where
Cumberland County, 1.31 mi NE of Oak Hill
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.996, -85.007

Thunderstorm Wind, Dekalb

When
April 3, 5:10 PM CST
Where
Dekalb County, Smithville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.970, -85.850

A few trees were blown down across DeKalb County.

Thunderstorm Wind, Dekalb

When
April 3, 5:12 PM CST
Where
Dekalb County, 1.6 mi S of Phillippi
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.957, -85.785

Thunderstorm Wind, Cannon

When
April 3, 5:22 PM CST
Where
Cannon County, Woodbury
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.830, -86.080

A roof was blown off a building in Woodbury.

Thunderstorm Wind, White

When
April 3, 5:28 PM CST
Where
White County, 0.98 mi WSW of Yateston
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.873, -85.595

A large tree was blown down across the roadway at Old Kentucky Road and Betterton Road.

Thunderstorm Wind, Lawrence

When
April 3, 5:42 PM CST
Where
Lawrence County, 1.82 mi NNE of Dunn
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.224, -87.336

A tree was blown down onto a power line in the 200 block of Prosser Road.

Thunderstorm Wind, Warren

When
April 3, 5:43 PM CST
Where
Warren County, 1.31 mi ESE of Faulkner Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.710, -85.750

Shutters were blown off a home on Red Road.

Thunderstorm Wind, Warren

When
April 3, 5:43 PM CST
Where
Warren County, 1.15 mi SW of Faulkner Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.706, -85.782

A camper was flipped over and several large trees were blown down on Smithville Highway about 2 miles north of downtown McMinnville.

Thunderstorm Wind, Lawrence

When
April 3, 5:45 PM CST
Where
Lawrence County, Iron City
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.020, -87.580

Trees were blown down and a trailer home was damaged near Iron City.

Thunderstorm Wind, Warren

When
April 3, 5:45 PM CST
Where
Warren County, Mc Minnville
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
35.680, -85.780

Numerous trees and power lines were blown down across Warren County.

Thunderstorm Wind, Warren

When
April 3, 5:45 PM CST to 5:46 PM CST
Where
Warren County, 0.76 mi WSW of Shady Rest to 0.35 mi SSW of Shady Rest
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.716, -85.733

The apex of a large bow echo caused significant wind damage on the northeast side of McMinnville. The roof of the Sparta Road Vet Clinic was blown off, and the nearby H&H Auction Building warehouse at 3897 Sparta Highway was destroyed. Numerous trees were blown down on Shady Rest Road.

Thunderstorm Wind, Giles

When
April 3, 6:19 PM CST
Where
Giles County, 1.98 mi WNW of Elkton
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.065, -86.930

A large equpiment shed was destroyed and a truck flipped over on Vinta Mill Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyThe tornado archive for Tennessee, 2015Warnings in Tennessee, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567081, 567082, 567197, 567198, 567199, 567209, 567200, 567201, 567202, 567203, 567204, 567205, 567213, 567211, 567206, 567219, 567220, 567207, 567208, 567210, 567215, 567212, 567214, 567216, 567217, 567218, 567221, 567222, 567223, 567224, 567225, 567228, 567229, 567226, 567227, 567230, 567231, 567232, 567233, 567234, and more.